MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS45AMT
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Misfire (2532); Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during gastric band removal followed by gastroplasty, when the device was being used in the stomach, at the moment of the firing of both device, there was resistance in the structure of the stomach interrupting the firing therefore an incomplete firing.Both device have their staple line incomplete in the distal end.Another reload was used with the same handle to complete the case.There was no patient harm.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the reload was partially fired with the interlock engaged.The jaws were open.Staple pushers were visible at the 3cm cut line.The sutures of both the anvil and the cartridge were released on the proximal end and remained intact on the distal end.Functionally the reload was loaded into a post market vigilance instrument, the interlock was over ridden, and the reload was applied to test media.All remaining staples were placed, and test media was cleanly transected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the partial fire condition with interlock engagement may occur when the firing handle has not been completely cycled.If the instrument return knobs are retracted at any point once the firing cycle has begun, the loading unit will engage into safety interlock and prevent further attempts to fire by ceasing the placement of staples and tissue transection, and prevent patient harm.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further act ions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during gastric band removal followed by gastroplasty, when the device was being used in the stomach, at the moment of the firing of both device, there was resistance in the structure of the stomach interrupting the firing therefore an incomplete firing.Both device have their staple line incomplete in the distal end.The staples were also not able to form a b-shape.Another reload was used with the same handle to complete the case.There was no patient harm.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8829335
Report Number1219930-2019-04446
Device Sequence Number2654370
Product Code GDW
UDI-Device Identifier20884521190884
UDI-Public20884521190884
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberEGIATRS45AMT
Device Catalogue NumberEGIATRS45AMT
Device Lot NumberN6K09085KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1